MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 55840008570
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis for this procedure: scoliosis levels implanted: sacrum it was reported that during surgery, the set screw could not be entered into the screw head.The product came in contact with the patient.Patient complications were reported as unknown.
 
Additional Manufacturer Narrative
Product analysis: the mas bone screw was returned with a set screw in the head but no rod.The threads on the head of the set screw where checked with an m9 reverse angle thread gauge and would accept the go and not accept the no/go.The saddle of the bone screw has some witness marks or the outer edges.The shaft of the bone screw was not locked into place as is typically seen when the set screw has been installed properly.The mas was functionally tested with a sample set screw and sample rod.The break-off screw functioned properly (see attached photos).The set screws returned had heavy damage to the threads and there is some damage from the threads being pulled vertically down with the screw force.There are witness marks on the face of the screws indicating that the face of the set screw contacted the rod before the node.These observations are consistent with the rod not being fully reduced before the set screw was installed into the mas.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6809458
Report Number1030489-2017-01949
Device Sequence Number19102065
Product Code KWP
UDI-Device Identifier00643169004450
UDI-Public00643169004450
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55840008570
Device Lot NumberH5329276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2018
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer01/25/2018
Initial Report FDA Received Date08/22/2017
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1